Phenytoin Induced Psychosis: A Case Report

    Published on:October 2018
    Journal of Young Pharmacists, 2018; 10(4):491-493
    Case Report | doi:10.5530/jyp.2018.10.108
    Authors:

    Tenzin Tsundue1,2, Lekkala Ajith1,2, Khayati Moudgil1,2,*

    1Department of Pharmacy Practice, JSS College of Pharmacy, Udhagamandalam, The Nilgiris, Tamilnadu- 643 001, INDIA.

    2JSS Academy of Higher Education and Research, Mysore, Karnataka, INDIA.

    Abstract:

    Objective: An adverse drug reaction is a causal relationship between a drug and an event. Alcohol consumption remains a huge threat to the global health. A seizure is an event accompanied with loss of motor activity and alterations in the patients EEG. Phenytoin is one of the most commonly employed anti-seizure medication. Psychosis is defined as a condition that is associated with lots of psychological capacity associated delirium and hallucinations. Methods: Few literatures have reported psychosis associated with antiepileptic uses. Manifestations of chronic phenytoin use may induce phenytoin toxicity and psychosis. Case Description: Here we report a case of a 45 year old male patient with probable phenytoin induced psychosis while being treated for seizures in the in-patient ward. Conclusion: The long term use of phenytoin may manifest psychotic symptoms in certain population. There is a definite need of more evidence in this field and proper diagnostic and management approaches

    Key words: Adverse drug reaction, Alcohol, Phenytoin, Probable, Psychosis, Seizures.

    Article Download

     

    SCImago Journal & Country Rank

    Navigation